News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Blisters, itchiness and redness on certain fingers


 doctor.to.be - Wed Jun 16, 2010 1:38 am

Hello. I'm having a really hard time describing just what i have, but it's somewhat localized, by that i mean it affects only specific fingers: my rt. thumb, middle and ring fingers, and my lt. little finger ( there is nothing special about these fingers, i wear rings on both my rings and middle fingers of both my hands). It started last summer, but it was presented with nothing but extreme dryness and itchiness in these fingers, i used lotions and creams to ease the dryness and it worked, but the feel of these fingers was never like the rest of hands (my hands are generally soft). There was always slight dryness in these fingers, but just a month ago, the symptoms were getting worse again, dryness increased (though not as sever as bafore) and very tiny bumps or blisters ( i really don't know what to call them) have appeared, they're only about the size of a "pin-head", but really many, covering almost the whole surface of the affected fingers. I noticed these small bumps would grow a little in size after i wet my hands then shrink slowly when dry, and a couple of weeks later some of these bumps grew a little to become of the size a pimple, these "pimple-likes" would sometimes release very little or no fluid when i scratch my fingers (only because they get really itchy sometimes), and may also turn into red dots. a week ago i noticed that some of these elevations fall off when they're dry enough ( like dead skin falls off), and yesterday, i found some that look like a "white-head pimple", but only two or three, these were painful unlike the others, and they hurt with the simplese contact (even washing my hands is painful there). other things i've noticed are that the affected fingers appear thicker than their mates, and their nails aren't smooth (they have tiny dents on them), and the cuticle is pulled away from the nail. I'm still using lotions but it only relieves the dryness. I'm staying in a foreign country ( for college), and my parents want me to wait till july august to see a dermatologist (that's when i'm going back home) because i don't really know a good dermatologist here, but i have exams coming up, and i'm woried the symptoms may get worse or that the whole finger would hurt and i wouldn't be able to write. Could you please help me? I've attached some pictures of my lt. little finger, i tried to get the best resolution possible, so i hope they are helpful. I'm sorry this message is so long, i was just trying to be as detailed as i can. I really appreciate your time and help.

http://www.megaupload.com/?d=M2HTEDVN

Image
 Dr.M.jagesh kamath - Thu Jun 17, 2010 9:56 pm

User avatar Hello,From your excellent description and the photographs the clinical condition we are looking at is most likely to be what is called as Housewife's Eczema.I prefer the nomenclature Cumulative Insult Dermatitis since it almost explains it all.
As a student I guess you may be doing some cooking or dish washing.
The exposure to chemicals in soap,cleansers etc leads to a reduction in the lipid layer of the epidermis,the superficial skin making it vulnerable to allergens common ones like nickel on rings.Right hand as a dominant one gets more of the insult.
This is more common in Atopics who have a family history of allergy.The skin which becomes dry develops fissures and later eczematization.
Treatment is with barrier cremes,emmolients like vaseline for the dry skin.Hydrocortisone cremes would help in clearing the eczematization.Recurrences are quite common.Antibiotics may be needed for infection.Do consult a dermatologist.
Best wishes
 doctor.to.be - Fri Jun 18, 2010 12:05 am

Thank you very much, doctor. I'll get a hydrocortisone creme as soon as i can and start vaseline as well. Your help is really appreciated, i wish you the best in your career.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here